Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 8, 2015, 5:09 PM EDT for Elkhart County, Kosciusko County, Marshall County, Indiana. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2015, 5:09 PM EDT (21:09 UTC)
- Expired
- May 8, 2015, 6:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 23 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 5:15 PM EDT | TSTM WND GST 47 | 2 N Warsaw, IN | |
| May 8, 5:20 PM EDT | TSTM WND GST 65 | 1 Ne Oswego, IN | WIND SPEEDS OF 60 TO 65 MPH ESTIMATED. PEA SIZE HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS53 KIWX 082109
SVRIWX
INC039-085-099-082200-
/O.NEW.KIWX.SV.W.0004.150508T2109Z-150508T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NORTHEASTERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 600 PM EDT
* AT 508 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF BOURBON TO 8 MILES SOUTHWEST OF
MILFORD TO 6 MILES NORTH OF WARSAW...AND MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MILFORD AND NAPPANEE AROUND 530 PM EDT.
SYRACUSE AROUND 535 PM EDT.
WAKARUSA AROUND 545 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HASTINGS...DEWART LAKE...
GRAVELTON...LAKE WAWASEE...OAKWOOD PARK...LOCKE AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4152 8589 4147 8566 4122 8577 4130 8597
4134 8615 4149 8610 4149 8607 4157 8607
TIME...MOT...LOC 2110Z 195DEG 16KT 4138 8608 4134 8596
4133 8587
HAIL...1.00IN
WIND...60MPH
$$
JBALL2 follow-up statements
887
WWUS53 KIWX 082120
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
520 PM EDT FRI MAY 8 2015
INC099-082130-
/O.CAN.KIWX.SV.W.0004.000000T0000Z-150508T2200Z/
MARSHALL IN-
520 PM EDT FRI MAY 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE
WARNED AREA.
LAT...LON 4152 8589 4147 8566 4125 8576 4135 8594
4138 8606 4157 8607
TIME...MOT...LOC 2120Z 195DEG 16KT 4142 8606 4138 8594
4134 8576
$$
INC039-085-082200-
/O.CON.KIWX.SV.W.0004.000000T0000Z-150508T2200Z/
ELKHART IN-KOSCIUSKO IN-
520 PM EDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
KOSCIUSKO AND SOUTHERN ELKHART COUNTIES UNTIL 600 PM EDT...
AT 517 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF NAPPANEE TO 6 MILES SOUTH OF
NAPPANEE TO NORTH WEBSTER...AND MOVING NORTH AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILFORD AND NAPPANEE AROUND 530 PM EDT.
SYRACUSE AROUND 540 PM EDT.
WAKARUSA AROUND 545 PM EDT.
NEW PARIS AROUND 550 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DEWART LAKE...GRAVELTON...LAKE
WAWASEE...OAKWOOD PARK...LOCKE AND FORAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4152 8589 4147 8566 4125 8576 4135 8594
4138 8606 4157 8607
TIME...MOT...LOC 2120Z 195DEG 16KT 4142 8606 4138 8594
4134 8576
HAIL...1.00IN
WIND...70MPH
$$
JBALL474 WWUS53 KIWX 082130 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 530 PM EDT FRI MAY 8 2015 INC039-085-082200- /O.CON.KIWX.SV.W.0004.000000T0000Z-150508T2200Z/ ELKHART IN-KOSCIUSKO IN- 530 PM EDT FRI MAY 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN KOSCIUSKO AND SOUTHEASTERN ELKHART COUNTIES UNTIL 600 PM EDT... AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH WEBSTER...AND MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... SYRACUSE AROUND 535 PM EDT. OTHER LOCATIONS IN THE WARNING INCLUDE LAKE WAWASEE AND OAKWOOD PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4132 8573 4138 8584 4151 8584 4147 8566 TIME...MOT...LOC 2130Z 213DEG 21KT 4138 8574 HAIL...0.75IN WIND...60MPH $$ JBALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:35 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 8, 3:35 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 335 PM EDT FRI MAY 8 2015 .SYNOPSIS... ISSUED AT 335 PM EDT FRI MAY 8 2015 SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN THE 70S. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 335 PM EDT FRI MAY 8 2015 AFTERNOON WATER VAPOR SHOWS A ROBUST SHORTWAVE...SPAWNED BY CONVECTION OVER THE SOUTHERN PLAINS YESTERDAY...LIFTING NORTHEAST INTO OUR AREA. RADAR MOSAIC SHOWS A DECENT LINE OF CONVECTION ALONG THIS FEATURE...WITH A FEW STORMS POPPING UP AHEAD OF IT IN MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL CONTINUE TO SLOWLY LIFT NORTHEAST INTO THE EVENING...FOLLOWING BAROCLINIC ZONE DRAPED JUST TO OUR WEST. THIS FRONTAL BOUNDARY WILL NOT MAKE MUCH EASTWARD PROGRESS THROUGH THE EVENING THOUGH...GIVEN PERSISTENT/"BLOCKY" RIDGING OVER THE EASTERN CONUS AND APPROACHING MCV THAT ACTUALLY SEEMS TO SPAWN A MODEST SURFACE REFLECTION. BEST CHANCES FOR RAIN AND THUNDERSTORMS WILL THEREFORE BE GENERALLY CONFINED TO OUR NORTHWEST HALF. COULD POTENTIALLY BE SOME HEAVY RAIN IN THOSE AREAS AS WELL WITH PW VALUES SLATED TO APPROACH OR EXCEED 1.7 INCHES AND GOOD LOW/MIDLEVEL DEFORMATION FORCING. WITH THE ADDED CONVECTIVE COMPONENT...ISOLATED AREAS COULD RECEIVE OVER AN INCH BY LATE TONIGHT. SEVERE THREAT APPEARS LOW. ATMOSPHERE WILL BEGIN TO STABILIZE BY THE TIME THE BETTER FORCING/SHEAR ARRIVE. LATEST SPC/RAP MESOANALYSIS SHOWS MLCAPE AROUND 1500 J/KG JUST TO OUR SOUTHWEST BUT 0-6KM BULK SHEAR VALUES ARE AROUND 25 KTS OR LESS. AN ISOLATED PULSE SEVERE STORM/WET MICROBURST MAY BE POSSIBLE IN OUR WEST/SOUTHWEST COUNTIES LATE THIS AFTERNOON BUT CHANCES FOR WIDESPREAD SEVERE WEATHER ARE LOW. (SEE LATEST SWODY1 AND SWOMCD FOR OUR AREA). BULK OF THIS ACTIVITY SHOULD END AROUND 06Z. SEVERAL OF THE LATEST MODELS (BOTH HI-RES AND SPECTRAL) SUGGEST OUR CWA WILL REMAIN MOSTLY DRY FROM LATE TONIGHT THROUGH TOMORROW AS SYNOPTIC FORCING LIFTS NORTH AND LOW LEVEL MOISTURE/INSTABILITY AXIS IS SHUNTED SOUTH. SUSPECT THERE WILL BE A FAIR AMOUNT OF SUBSIDENCE BEHIND TONIGHT'S WAVE AND HAVE MADE SOME SIGNIFICANT CUTS TO POPS FOR TOMORROW IN ANTICIPATION OF LOW LEVEL RIDGE/THETA-E TROUGH SINKING SOUTHWARD IN THE WAKE OF EXITING CONVECTION. DID LEAVE IN SOME LOW CHANCE POPS FOR NOW THOUGH...ALLOWING LATER SHIFTS TO FINE-TUNE AS CONVECTIVE TRENDS UNFOLD TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS EVENING AS A LOW PRESSURE SYSTEM MOVES OVER THE REGION. LOWS TONIGHT WILL REMAIN IN THE 60S. STEADY RAIN WILL TAPER OFF BY EARLY SATURDAY MORNING WITH JUST A LOW CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS DURING THE DAY. HIGHS ON SATURDAY WILL GENERALLY BE IN THE 70S. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 335 PM EDT FRI MAY 8 2015 12Z GFS AN OUTLIER WITH FRONTAL BOUNDARY SAGGING TO THE OH VALLEY BY SUNDAY MORNING WHILE LATEST NAM/GEM/ECMWF ALL SUGGEST IT WILL STALL OUT OVER CENTRAL INDIANA SAT EVE AND THEN LIFT NORTH TO SRN MI BY SUNDAY EVE AS LOW PRESSURE MOVES NE FROM THE CENTRAL PLAINS. FRONTAL CONVERGENCE ALONG WITH LEAD SHRTWV LIFTING NE TO NWRN INDIANA BY 12Z SUNDAY AND TO LAKE HURON BY 00Z MONDAY SHOULD PROVIDE SOME WK FORCING IN MOIST AIRMASS TO SUPPORT SCT SHOWERS/TSTMS... MAINLY NW SAT NGT... AND ACROSS THE ENTIRE AREA SUNDAY AS DIURNAL INSTABILITY SHOULD ENHANCE COVERAGE/INTENSITY OF CONVECTION. LAKE COOLING EXPECTED TO ENHANCE GENERALLY WK POST FRONTAL CAA SAT NGT ALLOWING FOR A WIDE RANGE OF TEMPS FROM THE U40S/L50S FAR NW TO THE L60S SE. DIURNAL HEATING SUNDAY EXPECTED TO BE LIMITED BY CONSIDERABLE CLOUDINESS AND SHOWERS... BUT SHOULD BE SUFFICIENT GIVEN WARM AIRMASS IN PLACE FOR HIGHS IN THE U70S/L80S. CONVERGENCE ALONG WARM FRONT MAY CONT TO SUPPORT SOME SHOWERS/TSTMS IN THE AREA SUNDAY NIGHT... WITH BEST CHANCES ACROSS NRN PORTION OF THE CWA... CLOSER TO THE FRONT. LOW EXPECTED TO LIFT NE ACROSS THE UPR GRTLKS MON-MON NGT WITH TRAILING CDFNT SWEEPING ACROSS OUR AREA. WK-MODERATE INSTABILITY EXPECTED AHEAD OF THE FRONT WITH DEEP LAYER SHEAR BECOMING SUFFICIENT FOR ORGANIZED STORMS... SO SLIGHT CHC OF SVR STORMS WITH GREATEST UNCERTAINTY BEING AMOUNT OF DESTABILIZATION ACROSS OUR AREA. STRONG CAA BEHIND THIS LOW SHOULD SUPPORT MUCH COOLER/BREEZY CONDITIONS TUE. STRONG HIGH PRESSURE EXPECTED TO MOVE SLOWLY E-SE ACROSS THE GRTLKS WED-THU RESULTING IN DRY CONDITIONS. TEMPS SHOULD BEGIN TO MODIFY THU AS THE HIGH MOVES TO THE EAST OF THE AREA AND WAA DEVELOPS. MEDIUM RANGE MODELS DIFFER CONSIDERABLY ON WHEN MOISTURE WILL RETURN TO THE AREA ON BACKSIDE OF THE RIDGE. FOR NOW FOLLOWED MODEL CONSENSUS BLEND WITH SLIGHT CHC OF SHOWERS FRI AND TEMPS WARMING TO AROUND NORMAL IN THE L70S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 140 PM EDT FRI MAY 8 2015 THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A STRONG SHORTWAVE LIFTING NORTHEAST. ATMOSPHERE IS MODERATELY UNSTABLE AND EXPECT STORMS TO CONTINUE TO EXPAND NORTHEAST THROUGH THE AFTERNOON... ARRIVING AT KSBN AROUND 20-21Z. KFWA WILL BE ON THE SOUTHEAST EDGE OF THE MAIN ACTIVITY. SCT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BUT THE HEAVIER RAIN AND REDUCED FLIGHT CATEGORY WILL MAINLY IMPACT KSBN THROUGH THE EVENING. LATEST MODELS INDICATING THAT A MOISTURE-LADEN INVERSION MAY SET UP LATE TONIGHT... POTENTIALLY YIELDING IFR CONDITIONS. CONFIDENCE IS NOT HIGH AND WILL DEPEND ON HOW CONVECTION EVOLVES THIS EVENING. WILL KEEP MVFR FOR NOW AND LET LATER SHIFTS UPDATE AS NECESSARY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...JT AVIATION...AGD VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 8, 9:26 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 926 AM EDT FRI MAY 8 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091330- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 926 AM EDT FRI MAY 8 2015 /826 AM CDT FRI MAY 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE NOT EXPECTED. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY. THERE IS A CHANCE OF SEVERE WEATHER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091330- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 926 AM EDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY THROUGH MONDAY. SOME OF THESE STORMS MAY BE SEVERE ON MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 8, 4:19 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 PM EDT FRI MAY 8 2015
INZ003-004-012-014-082045-
LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN-
419 PM EDT FRI MAY 8 2015
...STRONG THUNDERSTORMS MOVING TOWARD ST. JOSEPH COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALKERTON...OR 12 MILES NORTHWEST OF
PLYMOUTH...MOVING NORTHEAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SOUTH BEND...
NORTH LIBERTY...
TEEGARDEN...
FISH LAKE...
CRUMSTOWN...LYDICK AND CHAIN-O-LAKES...
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 66 AND
72.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4176 8644 4176 8641 4166 8617 4134 8644
4143 8665
TIME...MOT...LOC 2018Z 209DEG 21KT 4147 8649The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:19 PM EDT | Special Weather Statement | IWX | Saint Joseph | 26 min |
| May 8, 5:36 PM EDT | Special Weather Statement | IWX | Noble | 39 min |
| May 8, 5:40 PM EDT | Special Weather Statement | IWX | Elkhart | 35 min |
| May 8, 5:49 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Noble | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.